question-icon

What is the appropriate Vyvanse dosage?

default
Posted on Thu, 24 Apr 2014
Question: yes Hi Doctor. I am prescribed 50 mg of Vyvanse for ADHD. I really honestly could not remember if I had doubles my diocese this am. I thought I may have doubled the dose accidentally. I have been taking 50 mg for about 2 yeas now. Am I going to be okay taking that amount
doctor
Answered by Dr. Jonas Sundarakumar (1 hour later)
Brief Answer: Unlikely to cause any XXXXXXX effects... Detailed Answer: Hello and welcome to Healthcare Magic. Thanks for your query. I understand that you are quite worried after probably taking a double dose of Vyvanse 50 mg accidentally. Now, though the recommended maximum daily dosage of Vyvanse is 70mg, still 100mg is unlikely to cause any XXXXXXX effects. So, though you have taken a double dose of Vyvanse (i.e. 100mg), it's not going to be a major problem and you don't have to worry too much. The reason is that Vyvanse (Lisdextroamphetamine) is a 'prodrug' and it does not have any pharmacological action by itself. It has to be metabolized in the body to the active chemical called dextroamphetamine. So, there is a relatively less chance of the chemical building up to very high levels in the body. In my clinical practice, I have seen quite a few patients who have accidentally taken double doses, but I have not seen any major or XXXXXXX adverse effects. However, some people may experience some mild symptoms like slepp disturbance, anxiety, dry mouth, etc. So, I would advise you to relax, take plenty of fluids and not worry too much. Just to be cautious, in case you develop any symptoms like revere restlessness, confusion, hallucinations, muscle twitches or seizures, then you need to seek urgent medical attention. Wish you all the best. Regards, Dr. Jonas Sundarakumar Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

premium_optimized

The User accepted the expert's answer

Share on
What is the appropriate Vyvanse dosage?

Brief Answer: Unlikely to cause any XXXXXXX effects... Detailed Answer: Hello and welcome to Healthcare Magic. Thanks for your query. I understand that you are quite worried after probably taking a double dose of Vyvanse 50 mg accidentally. Now, though the recommended maximum daily dosage of Vyvanse is 70mg, still 100mg is unlikely to cause any XXXXXXX effects. So, though you have taken a double dose of Vyvanse (i.e. 100mg), it's not going to be a major problem and you don't have to worry too much. The reason is that Vyvanse (Lisdextroamphetamine) is a 'prodrug' and it does not have any pharmacological action by itself. It has to be metabolized in the body to the active chemical called dextroamphetamine. So, there is a relatively less chance of the chemical building up to very high levels in the body. In my clinical practice, I have seen quite a few patients who have accidentally taken double doses, but I have not seen any major or XXXXXXX adverse effects. However, some people may experience some mild symptoms like slepp disturbance, anxiety, dry mouth, etc. So, I would advise you to relax, take plenty of fluids and not worry too much. Just to be cautious, in case you develop any symptoms like revere restlessness, confusion, hallucinations, muscle twitches or seizures, then you need to seek urgent medical attention. Wish you all the best. Regards, Dr. Jonas Sundarakumar Consultant Psychiatrist